Hail, Brown
- When
- July 19, 2:35 AM CST
- Where
- Brown County, Hiawatha
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.850, -95.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 19, 2:05 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 305 AM CDT MON JUL 19 2004 .DISCUSSION... MAIN FORECAST CHALLENGES ARE TEMPERATURES FROM WEDNESDAY ONWARD AND PRECIPITATION CHANCES TODAY AND AROUND MID WEEK. 00Z UPPER AIR MAPS SHOWING QUITE FAMILIAR PATTERN ALOFT WITH UPPER HIGH STILL OVER EASTERN NEW MEXICO AND WESTERN RIDGE/EASTERN TROF. WATER VAPOR LOOP INDICATING A CHANGE TO THE PATTERN HOWEVER WITH STRONG WESTERLIES COMING EAST AROUND 45N/155W. MOISTURE FROM AROUND 700MB TO 850MB WAS FARTHER EAST THAN PREVIOUS DAYS...FROM NEAR KOMA TO KMAF...AS LOW LEVEL RIDGE WEAKENED AND MOVED SOUTHEAST. RADAR IMAGERY HAD SCATTERED CONVECTION FROM SOUTHEAST NEBRASKA TO NORTHEAST KANSAS WITH MID LEVEL ISENTROPIC LIFT...MORE COVERAGE THAN PLANNED 24 HOURS AGO. WILL MONITOR LATEST TRENDS AS ISSUANCE TIME APPROACHES...BUT EXPECT STORMS SCATTERED ABOUT MOST AREAS BY DAWN...SAVE PERHAPS THE FAR WESTERN COUNTIES. SHOULD SEE A DOWNWARD TREND AS THE MORNING PASSES WITH SKIES CLEARING FROM WEST TO EAST. 06Z ETA AND RUC SEEM TO HAVE SOME HANDLE ON THINGS AND DIMINISH PRECIP BY NOON AS WELL. WITH INSOLATION NOT QUITE AS GOOD...HAVE KEPT TEMPS BACK FROM WHAT POTENTIAL 850MB TEMPS SUGGEST FOR THE EASTERN ZONES...WITH STILL AROUND 100F WEST. AREA OF MID LEVEL LIFT AND MOISTURE SHIFTS SOUTHEAST BY THIS EVENING...AND SHOULD KEEP ANY PRECIP OUT OF THE CWA TONIGHT. SOUTHWEST LOW LEVEL FLOW LOOKS TO REMAIN IN PLACE FROM TODAY THROUGH THURSDAY NIGHT...DEEPENING TO THE MID LEVELS AS RIDGE BUILDS EAST AND FLATTENS OUT TUESDAY. THIS SHOULD LEAD TO AN EVEN WARMER DAY...WITH MOST LOCATIONS NEAR TO SLIGHTLY ABOVE THE CENTURY MARK. WILL LEAVE SMALL POPS GOING FOR LATE TUESDAY NIGHT BUT CONFIDENCE NOT HIGH WITH THIS. THICKNESS RIDGE REMAINS OVER THE AREA WEDNESDAY WITH FRONT IMPINGING SOUTH INTO THE PLAINS. COULD SEE ANOTHER VERY HOT DAY WITH PREFRONTAL TROF NEARBY BUT SURFACE LOW LOCATION...NOT AGREED UPON BY MODELS...COULD BE A MAJOR PLAYER IN DETERMINATION OF HIGHEST AREA TEMPS. HAVE TRENDED UP A CATEGORY OR SO FOR NOW. FRONT SHOULD FINALLY SINK IN WEDNESDAY NIGHT WITH SCATTERED STORMS LOOKING TO BE A PRETTY GOOD BET HERE AND INTO THURSDAY AND BUMPED UP POPS A BIT. MUCH COOLER AIR STILL PROGGED TO SINK SOUTH FROM NORTHERN CANADA FOR THE WEEKEND. TOO A QUICK LOOK AT NEW GFS...NOT QUITE AS COOL AS LAST NIGHT/S RUN...BUT STILL NEAR ECMWF AND CMC. WILL TREND TEMPS DOWN A FEW DEGREES MORE. CHECKED ON RECORD COOL HIGHS FOR THE WEEKEND...MID 60S TO AROUND 70...AND HAPPENED TO RUN ACROSS A CURIOUS SIMILARITY TO THE CURRENT SITUATION IN JULY OF 1998....WHEN AREA HIGHS FROM THE 19TH TO THE 21ST WERE AROUND 100...FOLLOWED BY HIGHS IN THE LOW TO MID 70S FROM THE 24TH TO THE 26TH...WE/LL SEE. && .TOP...WATCHES/WARNINGS/ADVISORIES...NONE. && 65
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 440 PM CDT SUN JUL 18 2004 KSZ008>012-020>024-026-034>040-054>056-058-059-191000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 440 PM CDT SUN JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS MAY DEVELOP ACROSS THE AREA LATE IN THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS THE NORTHEAST AND EAST CENTRAL AREAS UNTIL MID MORNING ON MONDAY. THUNDERSTORMS ARE ALSO POSSIBLE ACROSS PORTIONS OF THE AREA FROM LATE TUESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405260.